Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 423, NWS Jackson, MS

December 28, 2015Hinds County, Issaquena County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 28, 2015, 3:30 AM CST for Hinds County, Issaquena County, Warren County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2015, 3:30 AM CST (09:30 UTC)
Expired
Dec 28, 2015, 4:30 AM CST
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Hinds County, MS, Issaquena County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 9:57 PM CSTTornado WatchSPC7 hr
Dec 28, 2:23 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS54 KJAN 280930
SVRJAN
MSC049-055-149-281030-
/O.NEW.KJAN.SV.W.0423.151228T0930Z-151228T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CST MON DEC 28 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  WESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 430 AM CST

* AT 330 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR EAGLE BEND TO NEAR ROCKY SPRINGS...MOVING
  NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EAGLE BEND AROUND 335 AM CST.
  VALLEY PARK AROUND 340 AM CST.
  UTICA AROUND 345 AM CST.
  NEWMAN AROUND 350 AM CST.
  RAYMOND AND EDWARDS AROUND 405 AM CST.
  BOLTON AROUND 410 AM CST.
  BROWNSVILLE AROUND 420 AM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHEASTERN
LOUISIANA AND SOUTHWESTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 800 AM CST FOR CENTRAL MISSISSIPPI.

LAT...LON 3266 9096 3266 9073 3255 9065 3250 9052
      3256 9045 3205 9038 3205 9072 3222 9073
      3216 9078 3213 9091 3208 9093 3227 9098
      3237 9087 3234 9091 3236 9100 3243 9096
      3244 9102 3249 9104 3250 9099 3257 9106
TIME...MOT...LOC 0930Z 226DEG 39KT 3256 9098 3204 9084 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BYB
3 follow-up statements
461 
WWUS54 KJAN 280946
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST MON DEC 28 2015

MSC055-280955-
/O.CAN.KJAN.SV.W.0423.000000T0000Z-151228T1030Z/
ISSAQUENA MS-
346 AM CST MON DEC 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ISSAQUENA COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CST
FOR CENTRAL MISSISSIPPI.

LAT...LON 3245 9086 3257 9086 3258 9076 3257 9073
      3262 9072 3262 9070 3255 9065 3250 9052
      3256 9045 3249 9045 3205 9038 3205 9072
      3222 9073 3219 9076 3219 9078 3217 9079
      3244 9088
TIME...MOT...LOC 0945Z 204DEG 39KT 3251 9086 3229 9079 3201 9066 

$$

MSC049-149-281030-
/O.CON.KJAN.SV.W.0423.000000T0000Z-151228T1030Z/
WARREN MS-HINDS MS-
346 AM CST MON DEC 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR EASTERN WARREN AND WESTERN HINDS COUNTIES...

AT 345 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR REDWOOD TO NEAR VICKSBURG TO NEAR CARPENTER...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  REDWOOD AND BOVINA AROUND 350 AM CST.
  FLOWERS AROUND 400 AM CST.
  OAK RIDGE AND YOUNGTON AROUND 405 AM CST.
  RAYMOND AND EDWARDS AROUND 415 AM CST.
  BOLTON AROUND 420 AM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CST
FOR CENTRAL MISSISSIPPI.

LAT...LON 3245 9086 3257 9086 3258 9076 3257 9073
      3262 9072 3262 9070 3255 9065 3250 9052
      3256 9045 3249 9045 3205 9038 3205 9072
      3222 9073 3219 9076 3219 9078 3217 9079
      3244 9088
TIME...MOT...LOC 0945Z 204DEG 39KT 3251 9086 3229 9079 3201 9066 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BYB
701 
WWUS54 KJAN 281005
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CST MON DEC 28 2015

MSC049-149-281030-
/O.CON.KJAN.SV.W.0423.000000T0000Z-151228T1030Z/
WARREN MS-HINDS MS-
405 AM CST MON DEC 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR NORTHEASTERN WARREN AND WESTERN HINDS COUNTIES...

AT 405 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR YOUNGTON TO 6 MILES WEST OF RAYMOND...MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  RAYMOND AROUND 415 AM CST.
  BOLTON AROUND 420 AM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR WEST CENTRAL
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CST
FOR CENTRAL MISSISSIPPI.

LAT...LON 3255 9065 3250 9052 3256 9045 3249 9045
      3205 9038 3205 9056 3227 9062 3247 9073
      3254 9073 3261 9071 3261 9069
TIME...MOT...LOC 1005Z 233DEG 33KT 3248 9065 3224 9054 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
925 
WWUS54 KJAN 281015
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST MON DEC 28 2015

MSC149-281025-
/O.CAN.KJAN.SV.W.0423.000000T0000Z-151228T1030Z/
WARREN MS-
415 AM CST MON DEC 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR WEST CENTRAL
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CST
FOR CENTRAL MISSISSIPPI.

LAT...LON 3205 9046 3236 9057 3244 9059 3250 9059
      3249 9058 3250 9058 3250 9057 3251 9057
      3251 9055 3250 9052 3256 9045 3249 9045
      3205 9038
TIME...MOT...LOC 1015Z 228DEG 42KT 3249 9051 3236 9046 

$$

MSC049-281030-
/O.CON.KJAN.SV.W.0423.000000T0000Z-151228T1030Z/
HINDS MS-
415 AM CST MON DEC 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR WESTERN HINDS COUNTY...

AT 415 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROWNSVILLE TO BOLTON...MOVING NORTHEAST AT 50
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN HINDS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR WEST CENTRAL
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CST
FOR CENTRAL MISSISSIPPI.

LAT...LON 3205 9046 3236 9057 3244 9059 3250 9059
      3249 9058 3250 9058 3250 9057 3251 9057
      3251 9055 3250 9052 3256 9045 3249 9045
      3205 9038
TIME...MOT...LOC 1015Z 228DEG 42KT 3249 9051 3236 9046 

HAIL...<.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 9:18 PM CST, 6 hours 12 minutes earlier.

Area forecast discussion, Dec 27, 9:18 PM CST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CST SUN DEC 27 2015

.UPDATE...CONVECTION HAS BEEN SLOW TO MOVE OUT OF THE ARKLATEX THIS
EVE EVENING WHICH HAS PUT THE WX GRIDS IN JEOPARDY WITH REGARDS TO
TIMING. HAVE UPDATED THE WX GRIDS...BROADENING OUT THE TIMING ONSET
UNTIL AFTER MIDNIGHT./26/

&&

.AVIATION...MVFR CIGS WILL PERSIST THROUGH THE PERIOD. A SQUALL LINE
WILL MOVES THROUGH THE AREA FROM 08 TO 15Z BRINGING WITH IT AND
INCREASE IN WINDS AND A LOWERING OF VSBYS TO IFR/MVFR. CONDITIONS
WILL IMPROVE AFTER 18Z./26/

&&

.PREV DISCUSSION... /ISSUED 348 PM CST SUN DEC 27 2015/

..POTENT SYSTEM TO BRING SEVERE WEATHER RISK TONIGHT INTO EARLY
MONDAY...

SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED A CLOSED LOW TO MIDLEVEL LOW OVER THE SOUTHERN PLAINS
WHICH WAS ASSOCIATED WITH A POTENT STORM SYSTEM. THIS FEATURE WAS
BRINGING DEEP S-SW FLOW OVER THE ARKLAMISS REGION. OUR MILD TROPICAL
AIRMASS CONTINUED OVER THE CWA WITH READINGS IN THE MIDDLE 70S TO
LOWER 80S WITH MIDDLE 60S TO LOWER 70S DEWPOINTS. THIS WAS ENOUGH TO
SURGE TOWARD ANOTHER ROUND OF WARM TEMPERATURE RECORDS. THE DEEP
SOUTHERLY FLOW WAS BRINGING IN SOME MOISTURE TRANSPORT WITH
ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF AROUND 1.5 INCHES.
A FRONTAL BOUNDARY WAS NOTED NORTHWEST OF THE CWA WITH THE STORM
SYSTEM APPROACHING FROM THE SOUTHERN PLAINS.  AREA RADARS AT MID
AFTERNOON HAD PICKED UP SOME WARM ADVECTION SHOWERS AND SOME
THUNDERSTORMS INCREASING FROM THE SOUTH.

FOR TONIGHT...A STORM SYSTEM WILL BE WINDING UP AS IT MAKES ITS WAY
TOWARD THE REGION. THERE WILL BE ANOMALOUS JET DYNAMICS WITH THIS
SYSTEM. THE EURO AND GFS SHOWS WINDS OFF THE DECK AT 925 MB OF 45 TO
50 KNOTS. MODELS PROG A 100 PLUS KNOT JET MAX AT 500 MB MAKING ITS
WAY INTO THE WESTERN FRINGE OF ARKLAMISS EARLY MONDAY MORNING. WE
WILL GET SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE
ACROSS THE ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP
LAYER MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE
REGION. MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE
SOUTHERN PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR
WEST WITH HIGH PWATS AROUND 1.9 INCHES. MODELS CONTINUE TO PROG THAT
A SQUALL LINE WILL PUSH THROUGH THE REGION ON LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING...GENERALLY FROM 10 PM WEST TO 9 AM MONDAY
EAST. HOWEVER AS NOTED BY THE MIDNIGHT SHIFT DISCUSSION THERE IS
SOME LINE ORIENTATION AND TIMING ISSUES AMONG THE SHORT RANGE
CONVECTIVE ALLOWING MODELS. MODELS ARE NOT IN FULL AGREEMENT IN THAT
DEPARTMENT. SO HAVE MADE LITTLE ADJUSTMENTS TO THE ELEVATED AREA AND
TIMING FORECAST. IT WILL BE PROGRESSIVE ENOUGH THAT MAJOR FLASH
FLOOD ISSUES SHOULD NOT BE A MAJOR CONCERN. HOWEVER COULD SEE A
QUICK ONE TO TWO INCHES AS THE LINE PASSES THROUGH THE REGION.
THE PRIMARY CONCERNS WILL BE DAMAGING WIND GUSTS AND SOME TORNADOES.
ALSO WE COULD SEE SOME DISCRETE SUPERCELLS FORM JUST AHEAD OF THE
LINE AS WELL...WHICH COULD BRING SOME LOCALIZED HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING ISSUES. THESE DISCRETE SUPERCELLS WILL BE A
GOOD SOURCE FOR TORNADOES AND DAMAGING WINDS. AS THE SYSTEM DRAWS
CLOSER TO THE REGION EXPECT WINDS TO REACH WIND ADVISORY CRITERIA.
IT WILL BE GENERALLY WEST OF THE MS RIVER BY 03Z...THEN EAST OF THE
RIVER TO AROUND I-55 BY 06Z. FOR NOW WILL EXTEND IT UNTIL 18Z
MONDAY...BUT WILL LEAVE OUR FAR SOUTHERN COUNTIES AND PARISHES OUT
OF IT. EXPECTING SUSTAIN WINDS OF 20 TO 25 WITH SUSTAIN GUSTS OF 35
TO 40 MPH...EXCEPT UP TO 45 MPH IN THE DELTA REGION WITH SOME
INTERMITENT GUST UP TO 50 MPH POSSIBLE. EXPECT THE LINE ALONG WITH
THE COLD FRONT TO EXIT THE REGION PRIOR TO NOON ON MONDAY AS THE
STORM SYSTEM OCCLUDES TO THE NORTH INTO MISSOURI. DRY SLOTTING
COMING IN FROM THE WEST WILL HELP TO END THE RAINS FROM THE WEST ON
MONDAY NIGHT. EXPECT DRY CONDITIONS TO CONTINUE ON TUESDAY...BUT
RAIN WILL COME BACK ON TUESDAY NIGHT AS ANOTHER POTENT SYSTEM SWINGS
ACROSS THE SOUTHERN PLAINS AND WILL BRING STRONG ISENTROPIC LIFT
BACK TO THE REGION. FOR RIGHT NOW IT LOOKS TO BE MORE OF A GENERAL
RAIN EVENT. WPC HAS RAINFALL AMOUNTS OF 1-1.5 INCHES IN THE SOUTHEAST
WITH THIS SYSTEM.

AS FAR AS TEMPS WERE CONCERN. IT WILL BE COOLER SOME FOR TONIGHT
WITH LOWS FROM THE MIDDLE 50S WEST TO THE MIDDLE 60S EAST. COLD AIR
ADVECTION WILL KEEP TEMPS STEADY ON MONDAY WITH HIGHS ONLY IN THE
MIDDLE 50S WEST TO THE MIDDLE 60S EAST. LOWS FOR MONDAY NIGHT WILL
FINALLY BE SOMEWHAT SEASONABLE WITH LOWS IN THE UPPER 30S WEST TO
THE MIDDLE 40S EAST. COOL TEMPS WILL CONTINUE ON TUESDAY WITH HIGHS
IN THE LOWER 50S NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST. LOWS
WILL RANGE FROM THE MIDDLE 40S NORTHWEST TO THE MIDDLE 50S SOUTHEAST.
/17/

LONG TERM...WEDNESDAY THROUGH SATURDAY...RAIN CHANCES WITH THIS
SYSTEM WILL CONTINUE ON WEDNESDAY. THE RAINS WILL END FROM THE
NORTHWEST ON WEDNESDAY NIGHT WITH SOME ISOLATED SHOWERS LINGERING IN
THE SOUTHEAST ON THURSDAY. DRY WEATHER WILL COME BACK TO THE REGION
FOR FRIDAY THROUGH THE WEEKEND. COOL TEMPERATURES WILL CONTINUE
THROUGH THE WEEKEND. WITH A SEASONABLE AIRMASS LOOKING FOR HIGHS IN
THE 50S FOR WEDNESDAY INTO THURSDAY THEN COOLING TO THE 40S AND 50S
FOR FRIDAY AND SATURDAY BEFORE GOING BACK TO THE 50S ON SUNDAY. LOWS
WILL DIP ITS WAY DOWN TO THE 30S OVER THE WEEKEND./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  63  40  59 /  95  72  10  13
MERIDIAN      67  67  44  60 /  74  99  14  13
VICKSBURG     62  61  39  57 /  99  41   7   9
HATTIESBURG   66  66  45  62 /  89  84  16  14
NATCHEZ       55  60  39  57 /  99  32   7  13
GREENVILLE    59  58  39  53 /  99  56   8   9
GREENWOOD     62  62  40  56 /  90  82  10   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL NOON CST MONDAY FOR MSZ018-019-025>027-
     034>036-040>043-047-048-053-054-059.

LA...WIND ADVISORY UNTIL NOON CST MONDAY FOR LAZ007>009-015-016-023-
     025.

AR...WIND ADVISORY UNTIL NOON CST MONDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Dec 27, 1:12 PM CST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CST SUN DEC 27 2015

ARZ074-075-LAZ008-009-MSZ018-019-025-027-034>036-040>042-281915-
ASHLEY-CHICOT-WEST CARROLL-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
112 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TONIGHT THROUGH MONDAY MORNING

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY
STRONG WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ026-028-029-032-037-281915-
GRENADA-MONTGOMERY-WEBSTER-CHOCTAW-ATTALA-
112 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...LATE TONNIGHT AND MONDAY

A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY
STRONG WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ030-031-033-038-039-046-052-058-281915-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-LAUDERDALE-CLARKE-
112 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...MONDAY EARLY MORNING

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...MONDAY

A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG
WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY.

LAZ007-015-016-023>026-MSZ047-048-053-054-059>061-281915-
MOREHOUSE-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-
112 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TONIGHT

A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY
STRONG WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ043>045-049>051-055>057-062>066-072>074-281915-
MADISON MS-LEAKE-NESHOBA-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
112 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TONIGHT

A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG
WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Dec 28, 1:04 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
104 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     NON-TSTM WND DMG 1 NW CRYSTAL SPRINGS    32.00N 90.37W
12/27/2015                   COPIAH             MS   UTILITY COMPANY

            GRADIENT WIND DOWNED TREE ON A POWERLINE

&&

BRYANT
Local storm report, Dec 28, 1:16 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
116 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     NON-TSTM WND DMG 7 ENE BROOKHAVEN        31.62N 90.34W
12/28/2015                   LINCOLN            MS   UTILITY COMPANY

            GRADIENT WINDS DOWNED POWERLINE

&&

BRYANT
Local storm report, Dec 28, 1:46 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     NON-TSTM WND DMG 3 WNW FLORENCE          32.17N 90.18W
12/27/2015                   RANKIN             MS   UTILITY COMPANY

            POWERLINE DOWNED BY GRADIENT WINDS.

&&

BRYANT
Local storm report, Dec 28, 1:55 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     2 WSW HARRISONBURG      31.76N 91.86W
12/28/2015                   CATAHOULA          LA   LAW ENFORCEMENT

            TREE DOWN ACROSS REX POOLE RD.

&&

CME
Local storm report, Dec 28, 2:37 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
12/28/2015                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF MCREIGHT AND CHERRY
            RIDGE RD.

&&

CME
Special weather statement, Dec 28, 3:01 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 AM CST MON DEC 28 2015

LAZ008-009-MSZ040-280945-
EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-
301 AM CST MON DEC 28 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...EAST CARROLL
PARISHES IN NORTHEASTERN LOUISIANA AND ISSAQUENA COUNTIES UNTIL 345
AM CST...

AT 300 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF JONES TO
WAVERLY...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MONTICELLO AROUND 310 AM CST.
  ALSATIA...SONDHEIMER AND GASSOWAY AROUND 325 AM CST.
  TRANSYLVANIA AROUND 330 AM CST.
  FITLER AROUND 340 AM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EPPS...FOREST...
KILBOURNE...MAYERSVILLE AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3281 9159 3288 9154 3289 9150 3301 9143
      3301 9092 3294 9091 3286 9094 3283 9097
      3266 9096 3266 9079 3265 9079 3256 9111
      3254 9113 3254 9144 3255 9144 3257 9143
      3258 9145 3258 9153
TIME...MOT...LOC 0900Z 236DEG 39KT 3295 9154 3245 9144

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:03 PM CSTSpecial Weather StatementJANChoctaw, Webster42 min
Dec 28, 1:44 AM CSTSevere Thunderstorm WarningJANAdams, Jefferson61 min
Dec 28, 2:21 AM CSTTornado WarningJANAdams, Franklin, Jefferson54 min
Dec 28, 2:38 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren54 min
Dec 28, 2:48 AM CSTSevere Thunderstorm WarningJANLincoln57 min
Dec 28, 3:01 AM CSTSpecial Weather StatementJANIssaquena44 min
Dec 28, 3:11 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson64 min
Dec 28, 3:18 AM CSTTornado WarningJANFranklin, Lincoln57 min
Dec 28, 3:48 AM CSTSpecial Weather StatementJANBolivar, Humphreys, Sharkey, Sunflower, Washington42 min
Dec 28, 3:58 AM CSTSevere Thunderstorm WarningJANCopiah37 min
Dec 28, 4:10 AM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo65 min
Dec 28, 4:13 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Simpson62 min
Dec 28, 4:22 AM CSTSevere Thunderstorm WarningJANLawrence38 min
Dec 28, 4:27 AM CSTSpecial Weather StatementJANBolivar, Leflore, Sunflower48 min
Dec 28, 4:32 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion58 min
Dec 28, 4:50 AM CSTTornado WarningJANLamar, Marion43 min
Dec 28, 4:51 AM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore, Sunflower54 min
Dec 28, 5:01 AM CSTSevere Thunderstorm WarningJANRankin, Simpson59 min
Dec 28, 5:10 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo65 min
Dec 28, 5:25 AM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar65 min
Dec 28, 5:28 AM CSTTornado WarningJANCovington, Jefferson Davis47 min
Dec 28, 5:33 AM CSTSevere Thunderstorm WarningJANLeake, Scott, Smith72 min
Dec 28, 5:45 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery75 min
Dec 28, 5:55 AM CSTSevere Thunderstorm WarningJANAttala69 min
Dec 28, 6:06 AM CSTTornado WarningJANJasper, Jones, Smith40 min
Dec 28, 6:19 AM CSTSevere Thunderstorm WarningJANForrest, Jones56 min
Dec 28, 6:38 AM CSTSevere Thunderstorm WarningJANChoctaw, Webster82 min
Dec 28, 6:48 AM CSTSevere Thunderstorm WarningJANChoctaw, Winston72 min
Dec 28, 6:57 AM CSTSpecial Weather StatementJANNewton33 min
Dec 28, 7:01 AM CSTSpecial Weather StatementJANKemper44 min
Dec 28, 7:03 AM CSTSpecial Weather StatementJANClarke42 min
Dec 28, 7:33 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale45 min
Dec 28, 7:50 AM CSTSevere Thunderstorm WarningJANOktibbeha55 min
Dec 28, 8:05 AM CSTSevere Thunderstorm WarningJANClay55 min
Dec 28, 9:44 AM CSTRiver Flood WarningJANMadison, Yazoo26 hr
Dec 28, 9:51 AM CSTRiver Flood WarningJANLowndes27 hr
Dec 28, 1:18 PM CSTWind AdvisoryJANBolivar, Humphreys, Leflore, Sunflower, Washington5 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.